Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 4, 2025, 12:29 AM CST for 6 counties in Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2025, 12:29 AM CST (06:29 UTC)
- Expired
- Mar 4, 2025, 12:48 AM CST
- In force
- 19 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Grady County, OK, Kiowa County, OK, Washita County, OK
The radar
The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 9:33 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 534 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
820
WUUS54 KOUN 040629
SVROUN
OKC011-015-017-051-075-149-040715-
/O.NEW.KOUN.SV.W.0013.250304T0629Z-250304T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1229 AM CST Tue Mar 4 2025
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Washita County in western Oklahoma...
Northwestern Grady County in central Oklahoma...
Caddo County in southwestern Oklahoma...
Northeastern Kiowa County in southwestern Oklahoma...
Southern Blaine County in northwestern Oklahoma...
Canadian County in central Oklahoma...
* Until 115 AM CST.
* At 1228 AM CST, severe thunderstorms were located along a line
extending from 4 miles southwest of Calumet to 4 miles east of
Albert to 8 miles west of Boone, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cedar Lake, Calumet, Carnegie, Anadarko, Stecker, Richland, Union
City, El Reno, Bridgeport, Yukon, Lookeba, Fort Cobb, Binger,
Albert, Hinton, Lake Chickasha, Pocasset, Cogar, Concho, and
Gracemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3571 9768 3538 9773 3495 9812 3497 9878
3532 9853 3565 9838
TIME...MOT...LOC 0628Z 252DEG 30KT 3555 9817 3523 9833 3492 9862
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Meister1 follow-up statement
611
WWUS54 KOUN 040648
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1248 AM CST Tue Mar 4 2025
OKC011-015-017-051-075-149-040658-
/O.CAN.KOUN.SV.W.0013.000000T0000Z-250304T0715Z/
Washita OK-Grady OK-Caddo OK-Kiowa OK-Blaine OK-Canadian OK-
1248 AM CST Tue Mar 4 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHITA...
NORTHWESTERN GRADY...CADDO...NORTHEASTERN KIOWA...SOUTHERN BLAINE AND
CANADIAN COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, therefore the warning has been cancelled. However, gusty
winds are still possible with these thunderstorms.
LAT...LON 3571 9768 3538 9773 3495 9812 3497 9878
3532 9853 3565 9838
TIME...MOT...LOC 0647Z 252DEG 30KT 3560 9798 3528 9814 3497 9843
$$
MeisterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 11:30 PM CST, 59 minutes earlier. Its key messages:
- Updated at 1114 PM CST Mon Mar 3 2025
- Severe storms likely late tonight into Tuesday morning.
- Strong damaging wind gusts possible Tuesday afternoon and evening across western Oklahoma/northern Texas.
- Elevated to near critical fire weather conditions on Tuesday.
Area forecast discussion, Mar 3, 11:30 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1130 PM CST Mon Mar 3 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1114 PM CST Mon Mar 3 2025
- Severe storms likely late tonight into Tuesday morning.
- Strong damaging wind gusts possible Tuesday afternoon and
evening across western Oklahoma/northern Texas.
- Elevated to near critical fire weather conditions on Tuesday.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 249 PM CST Mon Mar 3 2025
Thunderstorms and severe storms are likely late this evening and
overnight. The overall scenario still looks the same with the
expectation that a line of storms will develop quickly late this
evening, most likely around 10 PM or 11 PM across western Oklahoma
and into western north Texas. This line will advance eastward with
overnight with the potential of severe thunderstorms, mainly
strong thunderstorm winds and the potential of quarters to golf
ball size hail. As the SPC discussed in their late morning update
to the convective outlook, higher surface moisture is spreading
north into the area which can contribute to increased low-level
instability which led to the upgrade to Enhanced Risk of severe
storms overnight.
Initially, the projected orientation of the line of storms is not
ideal for QLCS (quasi- linear convective system) tornadoes, but
there is definite potential for the line to become better oriented
to the wind shear vector with time and the low- level wind shear
is still sufficient that we will be watching for the potential of
QLCS tornadoes as the line advances east. It will be good for
people to have multiple ways to receive weather warnings overnight
while they sleep.
The line of storms will likely be exiting the area around or a
little after sunrise.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 249 PM CST Mon Mar 3 2025
As the storm system that is responsible for tonight's storms moves
toward the area, a surface low deepens to below 990 mb and moves
across Kansas or northern Oklahoma. Very strong winds are expected
Tuesday in response to the increasing pressure gradient over the
area with the deepening surface low. We will keep the High Wind
Watch in the west right now as the wind gusts in the forecast
grids are expected to be near 50 knots, and will let the overnight
shift decide if a High Wind Warning or Wind Advisory is most
appropriate for Tuesday. Farther east, we have expanded the Wind
Advisory that is out to include all of the forecast area that is
not in the High Wind Watch.
With the strong winds, wildfire weather conditions will be
elevated, but will also be moderated by (a) that forecast
relative humidity is not expected to be too low (generally the
afternoon minimum RH is forecast to be above 30 percent), and (b)
any wetting rains from the overnight squall line to make
vegetation and fuels less prone to easily burn. Given the
expectations of where rain is most likely overnight, the area of
concern for fire weather conditions Tuesday afternoon would
primarily be across far western sections of Oklahoma and north
Texas where the potential of storms is lower Monday night/Tuesday
morning.
As moisture wraps around the storm system, there will be the
potential of some showers across northern Oklahoma on Tuesday
afternoon, but these should be relatively light.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 259 AM CST Mon Mar 3 2025
At least elevated fire weather conditions will remain possible
through the end of the week. Cooler temperatures (50s and 60s) are
expected into the weekend, with precipitation chances returning
early in the weekend.
Bunker
&&
.AVIATION...
(06Z TAFS)
Issued at 1114 PM CST Mon Mar 3 2025
A fast moving line of thunderstorms along a squall line currently
stretched across northcentral through southwest Oklahoma will
continue to move eastward across our terminals reducing them to
MVFR conditions at least through 12Z. Could see brief reduced
visibilities due to heavy rain as well as thunderstorms as this
line moves through, along with a potential of severe wind gusts,
hail, and a tornado. A strong cold front is expected to be moving
through between 18-00Z veering winds out of the northwest at
25-35 kts sustained with gusts at 35-55 kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 50 62 34 52 / 90 30 20 0
Hobart OK 43 60 33 57 / 80 20 0 0
Wichita Falls TX 49 64 37 59 / 90 10 0 0
Gage OK 38 54 28 55 / 30 30 10 0
Ponca City OK 51 64 32 51 / 90 40 50 0
Durant OK 55 67 38 55 / 100 70 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Watch from 9 AM CST Tuesday through Tuesday evening
for OKZ004-005-009-010-014>016-021-022-033>038-044.
Wind Advisory from 11 AM Tuesday to 6 AM CST Wednesday for
OKZ006>008-011>013-017>020-023>032-039>043-045>048-050>052.
TX...High Wind Watch from 9 AM CST Tuesday through Tuesday evening
for TXZ083>089.
Wind Advisory from 11 AM Tuesday to 6 AM CST Wednesday for
TXZ090.
&&
NEAR TERM...26
SHORT TERM...26
LONG TERM....13
AVIATION...68In the hours before
Special weather statement, Mar 3, 10:15 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Norman OK
1015 PM CST Mon Mar 3 2025
OKZ005-006-011-015-017-040445-
Major OK-Alfalfa OK-Dewey OK-Woods OK-Blaine OK-
1015 PM CST Mon Mar 3 2025
...Strong thunderstorms will impact portions of southeastern Woods,
southern Alfalfa, northwestern Blaine, eastern Dewey and Major
Counties through 1045 PM CST...
At 1015 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Dacoma to 5 miles north of
Putnam. Movement was northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Putnam, Canton Lake, Carmen, Hucmac, Taloga, Oakwood, Orion,
Longdale, Chester, Lambert, Fairview, Dacoma, Hopeton, Aline,
Seiling, Eagle City, Orienta, Helena, Jet, and Cleo Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3582 9863 3581 9916 3616 9899 3616 9896
3624 9896 3673 9872 3673 9811
TIME...MOT...LOC 0415Z 229DEG 54KT 3657 9859 3594 9898
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
UngarLocal storm report, Mar 3, 10:32 PM CST, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1032 PM CST Mon Mar 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM Tstm Wnd Gst 6 SSE Eagle City 35.85N 98.54W
03/03/2025 M59 MPH Blaine OK Mesonet
&&
JPLocal storm report, Mar 3, 10:33 PM CST, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1033 PM CST Mon Mar 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM Tstm Wnd Gst 4 WNW Bessie 35.41N 99.05W
03/03/2025 M59 MPH Washita OK Mesonet
&&
JPSpecial weather statement, Mar 3, 11:23 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Norman OK
1123 PM CST Mon Mar 3 2025
OKZ007-008-012-013-040600-
Garfield OK-Kay OK-Grant OK-Noble OK-
1123 PM CST Mon Mar 3 2025
...A strong thunderstorm will impact portions of southwestern Kay,
northwestern Noble, southeastern Grant and eastern Garfield Counties
through MIDNIGHT CST...
At 1123 PM CST, Doppler radar was tracking a strong thunderstorm over
Fairmont, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ceres, Billings, Garber, Fairmont, Covington, Douglas, and
Breckenridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3625 9769 3634 9781 3668 9748 3646 9724
TIME...MOT...LOC 0523Z 227DEG 41KT 3636 9769
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MDULocal storm report, Mar 3, 11:47 PM CST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1147 PM CST Mon Mar 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM Tstm Wnd Dmg 2 S Hammon 35.60N 99.38W
03/03/2025 Roger Mills OK Emergency Mngr
Damage to an unoccupied recreational vehicle
and barn.
&&
JPSpecial weather statement, Mar 3, 11:58 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Norman OK
1158 PM CST Mon Mar 3 2025
OKZ007-008-012-013-018-019-040630-
Garfield OK-Kingfisher OK-Logan OK-Kay OK-Grant OK-Noble OK-
1158 PM CST Mon Mar 3 2025
...Strong thunderstorms will impact portions of Kay, northern
Kingfisher, western Noble, southeastern Grant, northwestern Logan and
eastern Garfield Counties through 1230 AM CST...
At 1158 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Newkirk to 5 miles south of Loyal.
Movement was northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ceres, Hennessey, Loyal, Peckham, Blackwell, Covington, Red Rock,
Lovell, Billings, Marland, Bison, Fairmont, Hayward, Kildare,
Chilocco, Garber, Tonkawa, Newkirk, Marshall, and Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3693 9675 3669 9696 3670 9704 3668 9706
3660 9704 3659 9706 3659 9704 3590 9762
3588 9821 3593 9821 3700 9717 3700 9675
TIME...MOT...LOC 0558Z 239DEG 33KT 3689 9700 3589 9810
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MDUThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:23 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 52 min |
| Mar 3, 9:44 PM CST | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 31 min |
| Mar 3, 9:55 PM CST | Special Weather Statement | OUN | Greer, Harmon | 35 min |
| Mar 3, 10:10 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 50 min |
| Mar 3, 10:12 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 48 min |
| Mar 3, 10:15 PM CST | Special Weather Statement | OUN | Alfalfa, Dewey, Major | 30 min |
| Mar 3, 10:31 PM CST | Tornado Warning | OUN | Blaine, Custer, Dewey | 44 min |
| Mar 3, 10:32 PM CST | Tornado Warning | OUN | Custer, Washita | 28 min |
| Mar 3, 10:55 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Custer, Greer, Harmon and 3 more | 50 min |
| Mar 3, 11:07 PM CST | Tornado Warning | OUN | Blaine, Kingfisher | 23 min |
| Mar 3, 11:23 PM CST | Special Weather Statement | OUN | Garfield | 37 min |
| Mar 3, 11:30 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 30 min |
| Mar 3, 11:45 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Comanche, Custer, Jackson and 3 more | 45 min |
| Mar 3, 11:58 PM CST | Special Weather Statement | OUN | Kay, Kingfisher, Noble | 32 min |
| Mar 4, 12:30 AM CST | Special Weather Statement | OUN | Kingfisher, Noble | 30 min |
| Mar 4, 12:49 AM CST | Special Weather Statement | OUN | Caddo, Canadian, Grady | 26 min |
| Mar 4, 12:59 AM CST | Special Weather Statement | OUN | Kingfisher, Logan, Noble | 31 min |
| Mar 4, 1:13 AM CST | Special Weather Statement | OUN | Canadian, Grady | 32 min |
| Mar 4, 1:29 AM CST | Special Weather Statement | OUN | Logan, Noble | 31 min |
| Mar 4, 1:32 AM CST | High Wind Warning | OUN | Beckham, Comanche, Cotton, Custer, Dewey, Ellis and 10 more | 22 hr |
| Mar 4, 1:46 AM CST | Special Weather Statement | OUN | Oklahoma | 29 min |
| Mar 4, 1:53 AM CST | Special Weather Statement | OUN | Payne | 37 min |
| Mar 4, 2:09 AM CST | Special Weather Statement | OUN | Cleveland, Lincoln, Oklahoma | 36 min |
| Mar 4, 2:29 AM CST | Special Weather Statement | OUN | Payne | 31 min |
| Mar 4, 2:43 AM CST | Special Weather Statement | OUN | Lincoln | 17 min |
| Mar 4, 2:57 AM CST | Special Weather Statement | OUN | Jefferson | 33 min |
| Mar 4, 3:17 AM CST | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 43 min |
| Mar 4, 3:58 AM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Stephens | 47 min |
| Mar 4, 4:42 AM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Love, Marshall, Murray and 1 more | 48 min |
| Mar 4, 4:59 AM CST | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 31 min |
| Mar 4, 5:13 AM CST | Tornado Warning | OUN | Pontotoc | 32 min |
| Mar 4, 5:17 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Marshall, Pontotoc and 1 more | 43 min |
| Mar 4, 5:30 AM CST | Tornado Warning | OUN | Hughes | 30 min |
| Mar 4, 5:44 AM CST | Special Weather Statement | OUN | Atoka, Bryan | 31 min |
| Mar 4, 5:48 AM CST | Tornado Warning | OUN | Hughes | 27 min |
| Mar 4, 5:50 AM CST | Tornado Warning | OUN | Atoka, Coal | 25 min |
| Mar 4, 5:53 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Hughes | 52 min |
| Mar 4, 6:04 AM CST | Tornado Warning | OUN | Atoka | 26 min |
| Mar 4, 6:12 AM CST | Tornado Warning | OUN | Atoka | 18 min |
| Mar 4, 6:23 AM CST | Tornado Warning | OUN | Atoka | 22 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.